Alert archive / Florida / Fire Weather Watches in 2016
Fire Weather Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this fire weather watch at Oct 21, 2016, 2:40 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Oct 22, 2016, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 2:40 PM CDT (19:40 UTC)
- In effect from
- Oct 22, 2016, 12:00 PM CDT
- Expired
- Oct 22, 2016, 3:31 AM CDT
- In force
- Issued by
- NWS Mobile, AL
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS84 KMOB 211940 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 240 PM CDT FRI OCT 21 2016 ...FIRE WEATHER WATCH IS IN EFFECT FOR INTERIOR AREAS OF THE WESTERN FLORIDA PANHANDLE SATURDAY AFTERNOON DUE TO AN EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... .A VERY DRY CONTINENTAL AIRMASS WILL CONTINUE TO PUSH SOUTHWARD OVER THE REGION DROPPING RELATIVE HUMIDITIES TO AROUND 20 PERCENT FOR FOUR OR MORE HOURS SATURDAY AFTERNOON. THIS EXTENDED PERIOD OF LOW RELATIVE HUMIDITY COMBINED WITH THE POTENTIAL TO EXCEED CRITICAL ENERGY RELEASE COMPONENT THRESHOLDS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH... FLZ201-203-205-220345- /O.NEW.KMOB.FW.A.0002.161022T1700Z-161022T2300Z/ ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND- 240 PM CDT FRI OCT 21 2016 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATION CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 201...203 AND 205. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
908 WWUS84 KMOB 220339 AAA RFWMOB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1039 PM CDT FRI OCT 21 2016 ...FIRE WEATHER WATCH IS IN EFFECT FOR INTERIOR AREAS OF THE WESTERN FLORIDA PANHANDLE SATURDAY AFTERNOON DUE TO AN EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... .A VERY DRY CONTINENTAL AIRMASS WILL CONTINUE TO PUSH SOUTHWARD OVER THE REGION DROPPING RELATIVE HUMIDITIES TO AROUND 20 PERCENT FOR FOUR OR MORE HOURS SATURDAY AFTERNOON. THIS EXTENDED PERIOD OF LOW RELATIVE HUMIDITY COMBINED WITH THE POTENTIAL TO EXCEED CRITICAL ENERGY RELEASE COMPONENT THRESHOLDS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH... FLZ201-203-205-221200- /O.CON.KMOB.FW.A.0002.161022T1700Z-161022T2300Z/ ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND- 1039 PM CDT FRI OCT 21 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATION CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... * AFFECTED AREA...FIRE WEATHER ZONES 201...203 AND 205. * WIND...NORTH 5 TO 10 MPH. * HUMIDITY...20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
422 WWUS84 KMOB 220831 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 331 AM CDT SAT OCT 22 2016 ...RED FLAG WARNING IS NOW IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON DUE TO LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND HIGH ENERGY RELEASE COMPONENTS... ...FIRE WEATHER WATCH IS IN EFFECT FOR INTERIOR AREAS OF THE WESTERN FLORIDA PANHANDLE SUNDAY AFTERNOON DUE TO AN EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... .A VERY DRY CONTINENTAL AIRMASS WILL CONTINUE TO PUSH SOUTHWARD OVER THE REGION DROPPING RELATIVE HUMIDITIES BELOW 27 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS THIS AFTERNOON. THIS EXTENDED PERIOD OF LOW RELATIVE HUMIDITY COMBINED WITH ENERGY RELEASE COMPONENTS EXCEEDING CRITICAL THRESHOLDS PROMPTED THE ISSUANCE OF THE RED FLAG WARNING. FLZ201-203-205-221630- /O.UPG.KMOB.FW.A.0002.161022T1700Z-161022T2300Z/ /O.NEW.KMOB.FW.W.0001.161022T1700Z-161022T2300Z/ /O.NEW.KMOB.FW.A.0003.161023T1700Z-161023T2300Z/ ESCAMBIA INLAND-SANTA ROSA INLAND-OKALOOSA INLAND- 331 AM CDT SAT OCT 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND HIGH ENERGY RELEASE COMPONENTS... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR INTERIOR AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO AN EXPECTED LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND POTENTIALLY HIGH ENERGY RELEASE COMPONENTS... * WIND...NORTH 6 TO 12 MPH. * HUMIDITY...NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ202-204-206-221630- /O.NEW.KMOB.FW.W.0001.161022T1700Z-161022T2300Z/ ESCAMBIA COASTAL-SANTA ROSA COASTAL-OKALOOSA COASTAL- 331 AM CDT SAT OCT 22 2016 ...RED FLAG WARNING IS NOW IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON DUE TO LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITIES AND HIGH ENERGY RELEASE COMPONENTS... * WIND...NORTH 6 TO 12 MPH. * HUMIDITY...NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Oct 21, 12:25 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 21, 12:25 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1225 PM CDT Fri Oct 21 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Sky and vsby ok with VFR conditions forecast next 24
hrs. Aviation hazards for approaches and departures will be gusty
northerly flow thru the remainder of the afternoon. Winds are
forecast to decrease this evening. /10
&&
.PREV DISCUSSION... /issued 954 AM CDT Fri Oct 21 2016/
DISCUSSION...See updated information for land areas below.
UPDATE...Much more October like. Weather map analysis this morning
indicates that the strong cold front has made passage across the
entire area with the boundary continuing east and south, from the
southeast into the northern gulf respectively. Latest Doppler radar
wind profiles show a deep layer of northerly winds of 30 to 40 knots
off the surface, which indicates that today will be well mixed and
breezy, especially close to the land/sea interface. This is
substantiated by latest observations and is advertised in current
forecast, so no changes made for wind.
For temperatures, strong cool air advective processes has kept late
AM temperatures in the lower to mid 60s interior with mid 60s coast.
The strength of the cool advection may keep afternoon highs a
category or so lower which would require an update. However, with it
being early in the day, will maintain current forecast of highs 70 to
75 over the northwest zones and 75 to 78 elsewhere for now. /10
PREV DISCUSSION... /issued 609 AM CDT Fri Oct 21 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...The last remaining band of low end mvfr cigs
stretching across the western Florida panhandle will move offshore
this morning. VFR cigs expected area wide the rest of the forecast.
/16
PREV DISCUSSION... /issued 401 AM CDT Fri Oct 21 2016/
NEAR TERM /Now Through Friday night/...As a front continues to south
of the coast this morning, a more seasonal airmass will move over
the area. Am expecting any showers to be well south of the coast
this morning as significantly drier air (precip h20 values around
0.5" or less) moves over the area. Guidance is consistent in
advertising today's highs around to a bit above seasonal (mid to
upper 70s). With the pretty good consistency, have not deviated from
guidance.
For tonight, temps generally well below seasonable expected, except
along the immediate coast, where better mixing from stronger winds
will keep temps closer to seasonal. Overnight lows ranging from the
low 40s north to mid 40s inland from the coast, around 50 close to
the coast. /16
SHORT TERM /Saturday Through Sunday night/...The cooler northerly
wind flow will persist through the short term as a large broad upper
level trough over the eastern conus and western Atlantic moves east,
and surface high pressure continues to settle across the region. The
large scale subsidence associated with this pattern will result in a
dry period over the weekend. With low temperatures Saturday night
cooling into the mid 30s to lower 40s across our inland areas under
clear skies along with very light winds, areas of frost are likley
north of the I-10.
High temperatures will be just below normal on Saturday, ranging
form 72 to 76 degrees. Lows Saturday night will again be below
normal, ranging from 35 to 42 degrees inland areas, and from 42 to
58 degrees along the coastal sections. High temperatures Sunday will
be back above normal, ranging from 76 to 81 degrees. Lows Sunday
night will range from 46 to 51 degrees inland areas, and from 52 to
57 degrees along the coastal sections with upper 50s at the beaches.
/22
LONG TERM /Monday Through Thursday/...Upper high pressure over the
Gulf of Mexico with an upper ridge extending northwestward over the
nation's midsection early next week will weaken through mid week as
it moves slowly eastward and a series of shortwaves pass over the
upper midwest and northeast conus. Surface high pressure across the
region will remain through midweek. This pattern will keep the large
scale subsidence and a continuation of the dry period to the region
throughout the long term.
High temperatures ranging from 78 to 83 degrees will occur Monday
through Thursday. Low temperatures Monday through Thursday will warm
slightly each night, climbing from the low to mid 50s inland areas
Monday night to the mid 50s to lower 60s inland areas Wednesday and
Thursday night, with mid 60s along the beaches. /22
MARINE...Strong offshore flow behind a cold front will last through
the day into Saturday. Some easing in the flow to SCEC levels over
Florida bays overnight tonight expected, with the offshore waters
and Mobile Bay settling Saturday morning as surface high pressure
works its way east over the Lower Mississippi River Valley. By
Sunday, the surface high settles over the Southeast where it hangs
around until late Monday/Monday night when another front crosses the
area. This front is expected to be significantly weaker than
today's, bringing light to moderate offshore flow, which is expected
to last into mid week. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>632-650-
655-670-675.
Small Craft Advisory until 11 PM CDT this evening for GMZ633>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 21, 9:31 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 931 AM CDT FRI OCT 21 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221415- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 931 AM CDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT DRIER AIR ALONG WITH GUSTY NORTHERLY WINDS CONTINUES OVER THE AREA TODAY...INCREASING THE RISK OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY DRY CONDITIONS SATURDAY AND SUNDAY WILL CONTINUE TO CREATE AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-221415- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 931 AM CDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE FLOW PERSISTS THROUGH TONIGHT...CREATING HAZARDOUS WAVE AND SEA CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO STRONG OFFSHORE FLOW...CHOPPY CONDITIONS ON BAYS AND SOUNDS AND ELEVATED SEAS CONTINUE INTO SATURDAY MORNING. MARINE CONDITIONS IMPROVE BY SATURDAY AFTERNOON AS AXIS OF SURFACE HIGH PRESSURE NEARS THE CENTRAL GULF COAST. NO HAZARDOUS WEATHER IS FORECAST SUNDAY THROUGH THURSDAY.
Nearby
Fire Weather Watches in Florida, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.